Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 6, 2018Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 6, 2018, 4:03 PM EDT for Banks County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2018, 4:03 PM EDT (20:03 UTC)
Expired
Jul 6, 2018, 4:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Banks County, GA

The radar

The Greer radar (KGSP), 128 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WWUS82 KFFC 062003
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT FRI JUL 6 2018
 
GAZ024-062030-
Banks GA-
403 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 430 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Pinefield Crossroads,
or 7 miles north of Homer...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Homer, Lula, Raoul, Pinefield Crossroads and Hollingsworth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3448 8347 3447 8342 3446 8340 3444 8339
      3439 8338 3432 8339 3424 8344 3440 8366
      3442 8364 3442 8362 3445 8360 3445 8359
      3449 8354
TIME...MOT...LOC 2003Z 026DEG 12KT 3443 8346 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:47 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 6, 2:47 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
247 PM EDT Fri Jul 6 2018

.SHORT TERM /Tonight through Saturday Night/...

Somewhat complex setup over the forecast area through the short-term
forecast period as the region remains situated between the weak mid/
upper ridging to the northwest and the weak mid/upper low drifting
westward across south Georgia/north Florida. Throw in the frontal
boundary settling into state and we should continue to see scattered
to widespread convection through the period. With generally weak
mechanical lift due to the surface front and upper low,
precipitation coverage will also continue to show a decidedly
diurnal tendency. Ample sky cover Saturday will keep high
temperatures at or even a bit below seasonal normals.

Although instability is expected to remain moderate at best over the
region, a few strong to marginally severe storms cannot be ruled out
as we go into this evening and again Saturday afternoon and evening.
Precipitable water values remain high, but not extreme for this time
of year, however mid-level winds should keep storms moving enough to
avoid all but a localized threat for any flooding problems.

20

.LONG TERM /Sunday through Friday/...

By the beginning of the long-term forecast period on Sunday, the
weak weekend cold front will have sagged into central and south
Georgia. The best focus for shower and thunderstorm development
Sunday afternoon and evening will thus be in central Georgia with
less coverage farther north. On Monday, surface high pressure will
encroach from the northeast which will help to suppress shower and
thunderstorm development across eastern portions of the CWA while
focusing the best coverage over the southwestern half of the area.
This drier airmass will continue to filter into the area on Tuesday,
limiting diurnal convection to isolated to widely scattered
coverage.

While a tropical system may develop off the coast of the Carolinas in
the Atlantic by mid-to-late week, this potential system will be
of no consequence to Georgia as it gets kicked northeastward by an
upper trough. The trend for our area will be gradually warming
temperatures and isolated to scattered afternoon/evening
convection as upper ridging begins to build into the Southeast.

Temperatures at the onset of the extended will be on the cooler side
behind the aforementioned front with highs largely in the mid-80s on
Sunday. Through the extended highs are expected to gradually warm
back into the low-to-mid 90s by midweek.

RW

&&

.AVIATION...
18Z Update...

Most areas SCT/BKN VFR level clouds currently and this trend should
continue outside of convection through 06Z. MVFR or lower ceilings
developing by 06-08Z most areas, continuing through 14-16Z.
Conditions should improve to mainly VFR by 18Z most areas. Isolated
to scattered convection developing at this time will become more
widespread through 00Z before diminishing to isolated by 06Z. Winds
northwest to northeast 4-8kt will become mainly northeast to east
after 04-06Z.

//ATL Confidence...18Z Update...

Medium on timing of convection and lower ceilings early Saturday
morning. High on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  82  68  84 /  60  50  40  30
Atlanta         72  85  70  83 /  60  60  50  30
Blairsville     65  79  63  80 /  60  50  40  30
Cartersville    70  85  69  84 /  60  60  40  30
Columbus        72  89  72  87 /  50  70  60  60
Gainesville     70  83  68  81 /  60  50  40  30
Macon           72  87  71  86 /  50  70  60  60
Rome            70  86  69  85 /  50  60  40  30
Peachtree City  70  86  70  84 /  60  70  50  40
Vidalia         72  88  72  87 /  40  60  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....RW
AVIATION...20
Hazardous weather outlook, Jul 6, 12:46 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1246 PM EDT Fri Jul 6 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1246 PM EDT Fri Jul 6 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected
this afternoon and into tonight as a cold front moves out of the
Tennessee Valley and into north Georgia. A few thunderstorms
could be strong to severe with gusty winds, frequent lightning,
and heavy rain. The most favorable time frame for thunderstorm
development will be through 10 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

The cold front will continue its slow southward movement, moving
into central Georgia by Saturday afternoon. Numerous thunderstorms
are expected to develop by late Saturday morning and continue into
Saturday evening. Scattered to numerous thunderstorms are expected
again Sunday, mainly across central Georgia as the cold front
stalls across central Georgia. A few of these storms both Saturday
and Sunday could be strong to severe with gusty winds, frequent
lightning, and heavy rain.

Scattered mainly afternoon and evening thunderstorms are possible
Monday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 6, 3:15 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT FRI JUL 6 2018

GAZ001-002-061945-
Walker GA-Dade GA-
315 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER AND DADE
COUNTIES UNTIL 345 PM EDT...

At 315 PM EDT...a strong thunderstorm was over Cooper Heights, or 7
miles southeast of Trenton...moving south at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Trenton, Center Post, Rising Fawn, Cloudland Canyon State Park and
Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3488 8551 3485 8530 3459 8532 3459 8535
      3458 8535 3458 8537 3459 8537 3459 8553
      3476 8556
TIME...MOT...LOC 1915Z 011DEG 21KT 3480 8543

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 6, 3:20 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT FRI JUL 6 2018

GAZ006>008-013>015-061945-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
320 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...WESTERN
DAWSON...SOUTHWESTERN UNION...NORTHEASTERN PICKENS...NORTHWESTERN
LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL 345 PM EDT...

At 320 PM EDT...a strong thunderstorm was over Hawk Mountain Shelter,
or 11 miles northwest of Dahlonega...moving southwest at 35 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dahlonega, Dawsonville, Suches, Amicalola Falls State Park, Sequoyah
Lake, Margret, Camp Merrill, Juno, Fausett Lake, Springer Mountain
Shelter, Len Foote Hike Inn, Black Gap Shelter, Lake Tamarack, Stover
Creek Shelter, Hawk Mountain Shelter, Porter Springs, Nimblewill,
Gaddistown, Gooch Mountain Shelter and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3463 8390 3439 8414 3454 8449 3479 8416
TIME...MOT...LOC 1920Z 047DEG 31KT 3465 8413

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 6, 3:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT FRI JUL 6 2018

GAZ020-062000-
Bartow GA-
332 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTOW COUNTY UNTIL 400
PM EDT...

At 331 PM EDT...a strong thunderstorm was over Cartersville...moving
southwest at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cartersville, Euharlee, Emerson, Taylorsville, Cassville, Stilesboro
and Red Top Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3415 8505 3427 8486 3418 8466 3408 8479
      3408 8505
TIME...MOT...LOC 1931Z 045DEG 11KT 3416 8485

WIND...50MPH
Special weather statement, Jul 6, 3:45 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT FRI JUL 6 2018

GAZ001-002-004-011-012-019-062015-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Dade GA-Floyd GA-
345 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHERN WALKER...WESTERN GORDON...SOUTHERN DADE AND NORTHERN FLOYD
COUNTIES UNTIL 415 PM EDT...

At 345 PM EDT...a line of strong thunderstorms was along a line
extending from near Lake Marvin to near Center Post...and moving
south at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Calhoun, Summerville, Trion, Resaca, Plainville, Shannon,
Lyerly, Menlo, Center Post, Pinson, Subligna, Lake Marvin, Villanow,
Cloudland, James H. Floyd State Park, Holland, Oostanaula, Suttles
Mill and Tidings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3470 8492 3468 8489 3466 8490 3468 8491
      3468 8494 3462 8491 3462 8486 3440 8493
      3440 8495 3438 8496 3439 8497 3440 8497
      3438 8498 3439 8501 3431 8502 3429 8546
      3468 8554
TIME...MOT...LOC 1945Z 011DEG 6KT 3462 8508 3460 8543

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 6, 4:00 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT FRI JUL 6 2018

GAZ019-020-030-062030-
Polk GA-Bartow GA-Floyd GA-
400 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 430 PM EDT...

At 359 PM EDT...a strong thunderstorm was near Taylorsville, or 13
miles northeast of Cedartown...moving west at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cedartown, Rockmart, Euharlee, Aragon, Taylorsville, Seney, Fish
Creek, Stilesboro, Antioch, Van Wert and Lindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3421 8500 3410 8486 3408 8489 3408 8492
      3405 8494 3391 8517 3416 8528
TIME...MOT...LOC 1959Z 068DEG 21KT 3410 8504

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 6, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT FRI JUL 6 2018

GAZ024-062030-
Banks GA-
403 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 430 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Pinefield Crossroads,
or 7 miles north of Homer...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Homer, Lula, Raoul, Pinefield Crossroads and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3448 8347 3447 8342 3446 8340 3444 8339
      3439 8338 3432 8339 3424 8344 3440 8366
      3442 8364 3442 8362 3445 8360 3445 8359
      3449 8354
TIME...MOT...LOC 2003Z 026DEG 12KT 3443 8346

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:57 PM EDTSpecial Weather StatementFFCGilmer48 min
Jul 6, 1:42 PM EDTSpecial Weather StatementFFCWhite33 min
Jul 6, 1:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Jul 6, 2:04 PM EDTSpecial Weather StatementFFCDawson, Pickens26 min
Jul 6, 2:11 PM EDTSpecial Weather StatementFFCTowns34 min
Jul 6, 2:15 PM EDTSpecial Weather StatementFFCWhite30 min
Jul 6, 2:30 PM EDTSpecial Weather StatementFFCDawson30 min
Jul 6, 2:40 PM EDTSpecial Weather StatementFFCTowns, Union35 min
Jul 6, 2:48 PM EDTSpecial Weather StatementFFCHall27 min
Jul 6, 2:51 PM EDTSevere Thunderstorm WarningFFCHall39 min
Jul 6, 2:57 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens33 min
Jul 6, 2:57 PM EDTSevere Thunderstorm WarningFFCUnion23 min
Jul 6, 3:15 PM EDTSpecial Weather StatementFFCDade30 min
Jul 6, 3:20 PM EDTSpecial Weather StatementFFCDawson, Lumpkin25 min
Jul 6, 3:32 PM EDTSpecial Weather StatementFFCBartow28 min
Jul 6, 3:45 PM EDTSpecial Weather StatementFFCChattooga30 min
Jul 6, 4:00 PM EDTSpecial Weather StatementFFCPolk30 min
Jul 6, 4:16 PM EDTSpecial Weather StatementFFCFulton29 min
Jul 6, 4:20 PM EDTSpecial Weather StatementFFCChattooga25 min
Jul 6, 4:33 PM EDTSpecial Weather StatementFFCWhitfield27 min
Jul 6, 4:39 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton36 min
Jul 6, 4:48 PM EDTSpecial Weather StatementFFCFloyd27 min
Jul 6, 4:56 PM EDTSpecial Weather StatementFFCMurray34 min
Jul 6, 5:00 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield30 min
Jul 6, 5:12 PM EDTSpecial Weather StatementFFCDeKalb, Fulton33 min
Jul 6, 5:20 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Walton25 min
Jul 6, 5:30 PM EDTSpecial Weather StatementFFCGordon, Murray30 min
Jul 6, 5:51 PM EDTSpecial Weather StatementFFCClayton24 min
Jul 6, 6:15 PM EDTSpecial Weather StatementFFCCarroll30 min
Jul 6, 6:16 PM EDTSpecial Weather StatementFFCClayton, Henry, Rockdale29 min
Jul 6, 6:18 PM EDTSevere Thunderstorm WarningFFCCarroll42 min
Jul 6, 7:04 PM EDTSpecial Weather StatementFFCTroup26 min
Jul 6, 7:21 PM EDTAreal Flood WarningFFCWhitfield3 hr
Jul 6, 7:22 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup23 min
Jul 6, 7:48 PM EDTSpecial Weather StatementFFCHeard, Troup27 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.